MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-70/I16-30
Medical Device Problem Codes Bent (1059); Partial Blockage (1065); Off-Label Use (1494); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
This patient had an afx graft placed on (b)(6) 2016 to treat aortic stenosis.Through regular follow up, an updated scan revealed that the main body graft appeared to be pinched in or narrowed a bit at the area of the stenosis.The physician elected to placed a bare metal and balloon expandable stent to open the area.The physician was pleased with the angiographic result and the patient will be monitored moving forward.No additional patient sequelae has been reported at this time.
 
Additional Manufacturer Narrative
Clinical evaluations was unable to find substantial evidence to support the following reported events; off label procedure, aortic stenosis, secondary endovascular procedure, and favorable patient disposition.The most likely cause of the inadequate stent graft patency is the reported off-label use (aortic stenosis and stent buckling).Procedure related harms and the final patient disposition could not be ascertained due to the lack of medical information surrounding the implant or the repair procedure.Reportedly, the patient is doing well; there have been no reports of further negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.Correction: udi#, device code: remove 3323, 3263.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7251829
Report Number2031527-2018-00075
Device Sequence Number13720013
Product Code MIH
UDI-Device Identifier00818009010094
UDI-Public(01)00818009010094
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Paramedic
Device Expiration Date12/10/2018
Device Model NumberBA22-70/I16-30
Device Lot Number1297632007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL- LOT: 1264384-017; VELA INFRARENAL- LOT: 1264384-017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR